Meet the Other Phone. Protection built in.

Meet the Other Phone.
Protection built in.

Buy now

Please or to access all these features

AIBU?

Share your dilemmas and get honest opinions from other Mumsnetters.

Scared I’ve overdosed baby

63 replies

strangerhoes · 27/12/2017 19:42

14 week old has caught a terrible cold from me.
I gave her baby nurofen at 4 pm and she’s still feeling poorly. Just gave her calpol at 7.20 pm. I thought it would be okay but now I’m scared! 111 call answer waiting time is 23 minutes and I’m scared! Have I hurt my baby?

OP posts:
Sirzy · 27/12/2017 19:43

Don’t worry they are two different drugs so fine to take at the same time.

PeaceLoveAndDixie · 27/12/2017 19:43

No they are different drugs, its fine!

AnotherWorry · 27/12/2017 19:43

So long as you gave her the correct dose of each it's fine to give both (at separate times).

NellWilsonsWhiteHair · 27/12/2017 19:44

They're two different things aren't they? Calpol is paracetamol, nurofen is ibuprofen. Stay on hold but I'm sure all will be fine. Be gentle to yourself xx

strangerhoes · 27/12/2017 19:44

Yes! I only gave her the 2.5 ml dose of each but she didn’t have it all she spat some out.

Can someone explain if I can give both and how to?

OP posts:
Doje · 27/12/2017 19:44

She'll be fine. NHS says you can give ibuprofen and paracetamol together if needed.

Just keep track of what you've given and when, as it can get confusing.

MongerTruffle · 27/12/2017 19:44

Paracetamol and ibuprofen are completely different, which is why you can alternate them.

butterfly86 · 27/12/2017 19:44

You can alternate calpol and ibuprofen it will be fine they're different drugs. Don't worry x

Fitzsimmons · 27/12/2017 19:45

It's absolutely fine providing you gave the correct doses each time. In fact I've been recommended by a doctor to do this when mine have been poorly.

strangerhoes · 27/12/2017 19:45

I’m only 18 and this is my first baby. In refuge and feeling very frightened and anxious

OP posts:
Bambamber · 27/12/2017 19:45

You haven't hurt your baby, it's often recommended to alternate Calpol and Nurofen in that manner

TheSameCoin · 27/12/2017 19:45

No it’s fine. They’re different drugs and don’t interfere with each other. You can give them at the same time if you need to.

gamerchick · 27/12/2017 19:45

It’s fine OP, don’t worry.

passemoilevin · 27/12/2017 19:45

You haven't done anything wrong Thanks

NemoRocksMyWorld · 27/12/2017 19:46

No its fine paracetamol and ibuprofen are different medicines! you could give them at the same time and baby would still be fine. Ibuprofen can be given every six to eight hours, not more than three times a day. Paracetamol (calpol) can be given every four to six hours not more than four times in a day. If you stagger them a bit you get good cover throughout the day! Hope she feels better soon!

RaindropsAndSparkles · 27/12/2017 19:46

It's fine. Others have explained.

Now, calm down, compose yourself and cuddle the baby.

Bunglecunt · 27/12/2017 19:46

She'll be fine, these 2 are often given together. When my dd was poorly I used to give calpol then nurofen 2 hours later until her temp came down.

StupidSlimyGit · 27/12/2017 19:46

My GP recommended my little one had both one then 2 hours later the other, up till the maximum amount of doses of each in a day, when she had gastroenteritis. It's definitely safe and for some things recommended.

Sirzy · 27/12/2017 19:47

Ibuprofen is allowed 6 hourly. Paracetamol is 4 hourly. If you are giving both I would leave 3 hours between doses to spread them evenly.

So if you gave paracetamol at 7 I would give burfen at 10 if needed then paracetamol at 1 etc

However with her age if she is needing both and still is tomorrow I would probably talk to your GP just to get her checked with being so young

elpinguino · 27/12/2017 19:47

You can definitely give both. You can give them at exactly the same time, or you can alternate them, for example give calpol at 7, ibuprofen at 9, calpol at 11 etc. As long as you have a minimum 4 hour gap between each dose of calpol and each dose of ibuprofen, and you don't exceed the daily maximum of either drug. Please don't worry!

Loraline · 27/12/2017 19:47

I've had doctors advise me to do just this if temp started going up before next dose of whatever I gave them is due. As long as you don't exceed the max doses of each of them you're fine.

Doje · 27/12/2017 19:47

If you need to.... just alternate. Making sure you give the advised amount between each, and don't go over the recommended daily amount for either.

MongerTruffle · 27/12/2017 19:48

The NHS says not to give them at the same time, but you can for example give paracetamol at 1pm, then ibuprofen at 4pm, then paracetamol at 7pm etc.

Witchend · 27/12/2017 19:48

Don't worry, you're actually advised to give them staggered like that.
But do get into the habit of checking out n the packet before giving as it's really easy to misremember. (That's experience after double dosing dd1 piriton for a whole day-she was 14yo and the time and totally fine btw)

DrivinHomeForXmas · 27/12/2017 19:48

It's fine you haven't overdosed Smile

Just be sure not to give anything with paracetamol more often than every 4 hours (calpol) and anything with ibuprofen more often than every 6 hours (nerofen or calprofen)